MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME REVOLVE ULTRASOUND PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME REVOLVE ULTRASOUND PROBE; BIOPSY INSTRUMENT
Model Number MHUS08
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mhus08 probes are sterile, single use devices, indicated to obtain samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.The device was returned to devicor for investigation.Breast tissue was found in the cup upon receipt.The probe initialized without issue, however, no tissue was obtained in 2 attempts.Lateral and axial vacuum lines were found to be pinched at the point where they attach to the probe.Several attempts to discover the failure point were made without success.Due to the discovery of breast tissue, this event was assessed against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr 803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from our affiliate, devicor medical korea, stating, "during a breast biopsy procedure 1.The samples were stuck in the need shaft and didn't come out.2.The customer completed the procedure with another new probe.No patient consequence." on september 10, 2019, mammotome became aware that breast tissue was unexpectedly found in the device during the failure investigation.This has been documented in our system as record # (b)(4).

Brand Name
MAMMOTOME REVOLVE ULTRASOUND PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
5th floor
cinncinati OH 45241
MDR Report Key9145810
Report Number3008492462-2019-00045
Device Sequence Number16844620
Product Code KNW
UDI-Device Identifier00841911100812
UDI-Public(01)00841911100812(17)211029(10)F11843489D
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberMHUS08
Device Catalogue NumberMHUS08
Device Lot NumberF11843489D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1